Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 10, 2007, 11:20 PM CDT for Montgomery County, Polk County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2007, 11:20 PM CDT (04:20 UTC)
- Expired
- Apr 11, 2007, 12:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 95 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:40 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 10, 8:40 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 840 PM CDT TUE APR 10 2007 .DISCUSSION... EVENING CONVECTION OVER AR PUSHING NE WITH SHORTWAVE ENERGY AS IT LIFTS TO THE NE. HAVE SEEN MOSTLY SHOWERS WITH ONLY ISOLATED WEAK THUNDERSTORMS TODAY AND THIS EVENING. 00Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF 1.07 INCHES...LI OF +8.6...WINDS VEERING SURFACE TO 6K FT WITH A 40 KT LOW LEVEL JET...WHILE A WARM LAYER 1K-7K FT. OVERCAST OVER AR TODAY ALLOWED MINIMAL HEATING TO HELP WITH DESTABILIZATION...HENCE MOSTLY SHOWERS WITH ELEVATED THUNDER. CONVECTION OVER SE OK CONTINUES TO MOVE E-SE...& UPDATED SPC DAY 1 HAS FAR SW AR IN A SLIGHT RISK. CONVECTION WAS RUNNING ALONG THE THETA-E GRADIENT & NEAR THE WARM FRONT OVER SE OK TO NORTHERN LA. EXPECT CONVECTION TO GRADUALLY WEAKEN AS IT MOVES SE...WITH MORE STABLE ATMOSPHERE & MOVEMENT AWAY FROM DYNAMICS. CURRENT FORECAST HAS CHANCE TO LIKELY POPS...WITH CURRENT TRENDS & EXPECTED UPPER ENERGY PUSHING ACROSS THE STATE OVERNIGHT. MODELS ARE CONSISTENT...& EVIDENT IN THE SATELLITE DATA...THAT SOME UPPER LOW DEEPENING WILL OCCUR OVER THE SOUTHERN PLAINS...THEN LIFT ACROSS AR OVERNIGHT. THIS TREND STILL LOOKS GOOD. WILL FINE TUNE A BIT LATER BASED ON RADAR TRENDS. REST OF FORECAST ON TRACK. (59) .PREV DISCUSSION... /ISSUED 626 PM CDT TUE APR 10 2007/ .AVIATION... IFR CONDITIONS WILL CONTINUE OVER MOST OF ARKANSAS THIS EVENING THROUGH WEDNESDAY MORNING.(38) && .PREV DISCUSSION... /ISSUED 235 PM CDT TUE APR 10 2007/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SCTD TO NUMEROUS SHOWERS/ISOLD STORMS CONT TO WORK NEWD ACRS THE FA THIS AFTN. ACTIVITY ASSOCD WITH A SHRTWV NOW WORKING INTO WRN AR. MEANWHILE...ANOTHER SHRTWV IS DROPPING SEWD OUT OF THE CNTRL ROCKIES AND WL HAVE SOME EFFECT ON OUR AREA LATER TNGT. THIS ALL LEADS TO A TOUGH POP FCST FOR THE FIRST PD. WL INDC SOME DCRS IN RAIN CHCS THIS EVENING AS FIRST SYS CONTS TO WORK EWD AND THEN BRING ANOTHER ROUND OF RAIN THRU THE REGION AFT MIDNIGHT...WITH BEST CHCS OVR NRN AR. OTHER THAN SOME LINGER RAIN CHCS IN THE E EARLY WED MRNG...EXPECT DRY CONDS ACRS THE FA WED AS ASSOCD SFC LOW LIFTS NEWD. SOME LOW CLOUDS MAY KEEP MAX TEMPS DOWN A BIT OVR NRN AR. HOWEVER...INCRSG WLY WINDS COULD RESULT IN A DECENT WARMUP OVR THE STATE WED AFTN. DRY CONDS WL CONT THRU THU. A SHOT OF SLIGHTLY COOLER AIR WL WORK INTO THE REGION BEHIND A WEAK CDFNT THU. BNDRY WL EVENTUALLY STALL JUST SW OF THE STATE LATE THU. A NEW STORM SYS WL BEGIN TO DVLP IN THE SRN PLAINS THU NGT AND FRI...BRINGING THE STALLED FNT SLOLY BACK NWD ACRS AR AS A WRMFNT. HAVE A CHC OF SHRA/TSRA THU NGT AND FRO MRNG OVR NWRN ZNS...VCNTY BETTER WAA REGIME AND LOW LVL JET AXIS. THE STORM SYS IS PROGGED TO TRACK NEWD LATE FRI INTO THE START OF THE LONG TERM. STILL SOME NOTED DIFFERENCES WITH THE MODELS WITH EVENTUAL TRACK AND TIMING OF THE LOW AND ASSOCD CDFNT ACRS AR. BOTH THE GFS AND NAM ARE FAIRLY CLOSE THRU 84 HRS WITH TIMING...WITH THE ECMWF SLOWER AND FURTHER S WITH THE SYS. WL CONT TO TREND TOWARD THE GFS/NAM SOLUTIONS ATTM AND SEE HOW THINGS PLAY OUT WITH THE NEXT FEW MODEL RUNS. STILL LOOKS LIKE WE WOULD EVENTUALLY SEE A SQUALL LN SWEEP THRU THE FA FRI NGT/EARLY SAT...WITH CONDS FAVORABLE FOR SVR STORMS. LONG TERM...SATURDAY THROUGH TUESDAY THE COLD FRONT WILL BE MOVING EAST OF ARKANSAS AT THE BEGINNING OF THE LONG TERM. SOME WRAP AROUND MOISTURE WILL MOVE OVER THE REGION AS THE UPPER LOW MOVES OUT...BUT ONLY HAVE INCREASED CLOUD COVER WITH THIS FEATURE. HIGH PRESSURE AND DRIER AIR THEN MOVES IN FOR THE REST OF THE EXTENDED...WITH NEAR NORMAL TEMPERATURES. NEW MODEL RUNS ARE SHOWING ANOTHER SYSTEM MOVING IN FOR TUESDAY...BUT WILL WAIT UNTIL THERE IS BETTER CONSISTENCY BEFORE INTRODUCING POPS WITH THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 56 50 66 40 / 80 80 20 10 CAMDEN AR 56 53 73 43 / 70 50 10 10 HARRISON AR 51 47 63 38 / 80 80 10 10 HOT SPRINGS AR 56 51 71 42 / 70 60 10 10 LITTLE ROCK AR 57 52 70 41 / 80 60 10 10 MONTICELLO AR 57 55 74 43 / 70 60 20 10 MOUNT IDA AR 54 50 71 41 / 70 60 10 10 MOUNTAIN HOME AR 51 48 62 38 / 80 90 10 10 NEWPORT AR 59 50 67 40 / 80 90 20 10 PINE BLUFF AR 58 54 72 42 / 80 60 20 10 RUSSELLVILLE AR 52 50 67 40 / 80 70 10 10 SEARCY AR 57 51 69 41 / 80 80 20 10 STUTTGART AR 59 53 71 42 / 80 80 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...38
Hazardous weather outlook, Apr 10, 8:05 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 805 PM CDT TUE APR 10 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 805 PM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST ARKANSAS OVERNIGHT. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE SLOWLY TOWARDS ARKANSAS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS TEMPERATURES WARM UP THIS WEEK...STORM SYSTEMS WILL BECOME MORE PROGRESSIVE...WITH CHANCES FOR RAIN EVERY FEW DAYS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY WEDNESDAY ALONG A COLD FRONT. HIGH PRESSURE AND DRY WEATHER WILL FOLLOW ON THURSDAY...WITH A NEW SYSTEM BREWING IN THE ROCKIES. THE NEW SYSTEM WILL APPROACH FROM THE WEST ON FRIDAY AND CHANCES FOR THUNDERSTORMS WILL INCREASE. A WARM AND UNSTABLE ATMOSPHERE WILL BE IN PLACE...WITH A LOT OF ENERGY SURROUNDING THE SYSTEM. GIVEN THIS...IT APPEARS THAT SOME THUNDERSTORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY...WITH COOLER WEATHER TO RETURN FOR NEXT WEEKEND. WARMING TEMPERATURES ARE THEN EXPECTED FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38
In the hours before
Special weather statement, Apr 10, 10:10 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1010 PM CDT TUE APR 10 2007 ARZ030-037-038-040-110410- LOGAN-POLK-SCOTT-YELL- 1010 PM CDT TUE APR 10 2007 ...SIGNIFICANT WEATHER ALERT FOR LOGAN...POLK...SCOTT AND YELL COUNTIES UNTIL 1115 PM CDT... AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS...WITH SOME ISOLATED STRONG STORMS... PUSHING IN ACROSS SOUTHWEST AND SOUTH-CENTRAL ARKANSAS...MOVING EAST AT 45 MPH. THE STORMS WILL PRODUCE HEAVY RAIN...POSSIBLE SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND FREQUENT AND DANGEROUS LIGHTNING. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
Special weather statement, Apr 10, 10:53 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1053 PM CDT TUE APR 10 2007 ARZ030-037-038-040-041-110455- LOGAN-MONTGOMERY-POLK-SCOTT-YELL- 1053 PM CDT TUE APR 10 2007 ...SIGNIFICANT WEATHER ALERT FOR LOGAN...MONTGOMERY...POLK...SCOTT AND YELL COUNTIES UNTIL MIDNIGHT CDT... AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK AND AREA OF STRONG THUNDERSTORMS...OVER POLK AND SCOTT COUNTIES...MOVING EAST-NORTHEAST AT 30 MPH. THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...WIND GUSTS UP TO 40 MPH AND FREQUENT AND DANGEROUS LIGHTNING. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 39 min |
| Apr 10, 11:53 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 52 min |
| Apr 10, 11:58 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 47 min |
| Apr 11, 12:01 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| Apr 11, 12:16 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 44 min |
| Apr 11, 12:20 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 55 min |
| Apr 11, 12:33 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 42 min |
| Apr 11, 12:38 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 52 min |
| Apr 11, 12:58 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 47 min |
| Apr 11, 1:06 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 54 min |
| Apr 11, 1:17 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 43 min |
| Apr 11, 1:45 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 60 min |
| Apr 11, 1:52 AM CDT | Tornado Warning | LZK | Dallas | 38 min |
| Apr 11, 1:58 AM CDT | Severe Thunderstorm Warning | LZK | Grant | 47 min |
| Apr 11, 2:15 AM CDT | Tornado Warning | LZK | Cleveland | 45 min |
| Apr 11, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 42 min |
| Apr 11, 4:15 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.